Florida, 2022Heavy Rain in Florida, August 27, 2022
August 27, 2022 · NWS JAX · 1 event in 1 county or zone
Surface trough was situated along the northeast Florida coast. Aloft, ridging stretched from Bermuda southwestward across the Florida peninsula as troughing built over the southeastern states.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface trough was situated along the northeast Florida coast. Aloft, ridging stretched from Bermuda southwestward across the Florida peninsula as troughing built over the southeastern states. This weather pattern created a loose surface pressure pattern across our area with deep west-southwesterly flow maintaining the anomalously moist airmass over the area, with PWATs near 2.2 inches. The sea breezes developed and shifted inland in the afternoon and eventually merged along the I-75 corridor in the evening. Around 4 inches of rain fell in Marion county near Lake Weir. A couple of storms back built into the Atlantic developing waterspouts off the Flagler county coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:39 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 27, 1:39 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
239 PM EDT Sat Aug 27 2022
...LOCALLY HEAVY RAINFALL POTENTIAL CONTINUES...
.NEAR TERM...
Issued at 232 PM EDT Sat Aug 27 2022
Wet weather will continue through today and tonight as a moist
air mass remains in place over southeast Georgia and northeast
Florida. Prevailing flow will shift about to become more out of
the southeast-south later tonight as high pressure ridging
building from out of the east moves towards the Florida peninsula.
The shift in flow will work to inhibit convection from "doubling
back" across the forecast area in the late evening hours and
showers and storms developing along the east coast sea breeze will
continue moving west and pass out of the CWA tonight. The primary
threat with storms today will again be bouts of torrential
rainfall which could result in localized flooding. High
temperatures for today will be in the lower to mid 90s for inland
areas and in the upper 80s for locations closer to the coastline.
Overnight low temperatures will be in the lower 70s for inland
areas and in the mid to upper 70s for areas near the shoreline.
Heat index values are expected to rise to about 100 degrees today
during peak daytime heating.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 232 PM EDT Sat Aug 27 2022
High pressure will be situated to the northeast of the forecast
area for this period with the moist weather pattern persisting
into next week. Showers and storms will form initially along the
diurnal sea breezes, with convection becoming more numerous in the
afternoon with diurnal heating and stronger developments occurring
in association with areas of collision and convergence, with the
prevailing southeasterly-southerly flow forming storms being over
western portions of the forecast area later in the day. The
primary threat from storms during this period heavy rainfall
resulting in localized flooding and ponding on roads, with PWAT
values consistently measuring above 2 inches. High temperatures
will be in the upper 80s and lower 90s through the weekend and
into the beginning of next week. Overnight low temperatures will
drop down into the lower 70s for inland areas and in the mid to
upper 70s along the coastline.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 232 PM EDT Sat Aug 27 2022
High pressure ridging will build in over the region from out of
the east-southeast towards the later part of the week as a cold
front from out of the north presses down into southern Georgia.
The front is expected to have become mostly dissipated by Friday
as southerly flow brings increased moisture levels into the
northernmost portions of the forecast area, with PWAT values
mostly exceeding 2 inches. Above average amounts of rainfall
during this period could lead to potential flooding in areas
accosted by heavy downpours over the course of multiple days.
Temperatures for next week will be in line with the seasonal
average.
&&
.AVIATION...
(18Z TAFS)
Issued at 232 PM EDT Sat Aug 27 2022
IFR conditions will continue through around 1900Z at JAX as
thunderstorms impact the terminal. Brief wind gusts up to 25 knots
and frequent lightning strikes will be possible with this
activity. Showers and vicinity thunderstorms may continue at SGJ
and CRG through around 20Z. Showers and thunderstorms will then
increase in coverage and intensity at the inland VQQ and GNV
terminals this afternoon, with VQQ being impacted initially
towards 19Z, followed by activity at GNV initiating after 20Z. We
included TEMPO groups at these terminals for IFR visibilities
during heavier downpours as well as briefly gusty winds up to 25
knots. Showers and thunderstorms should remain west and south of
the SSI terminal this afternoon, and VFR conditions should prevail
through the overnight hours. Showers and thunderstorms should
shift west of the VQQ terminal towards 23Z and should then
diminish around the GNV terminal by 02Z. VFR conditions should
then prevail at the regional terminals through at least 06Z. MVFR
visibilities may then develop at GNV and VQQ after 06Z, with IFR
or lower conditions then possible at VQQ by 09Z. Easterly surface
winds will otherwise increase to 5-10 knots at the inland
terminals by 21Z. Periods of MVFR or IFR conditions will then be
possible at VQQ overnight. Surface winds at the terminals will
diminish to 5 knots or less by 04Z. Light east- northeasterly
surface winds will resume at the coastal terminals by 13Z Sunday.
&&
.MARINE...
Issued at 232 PM EDT Sat Aug 27 2022
A trough of low pressure situated across the northeast Florida
waters will ignite rounds of showers and thunderstorms this
weekend. Another trough currently moving across the Bahamas will
approach the Florida peninsula on Sunday and will then move slowly
northwestward across our local waters on Monday and Tuesday,
keeping periods of widespread showers and thunderstorms in the
forecast. Light onshore winds will prevail through Sunday,
followed by prevailing southerly flow early in the upcoming week.
A frontal boundary will then sink southward towards our local
waters by late in the week, with prevailing winds shifting to
southwesterly ahead of this boundary towards midweek.
&&
.HYDROLOGY...
Issued at 232 PM EDT Sat Aug 27 2022
Additional 1-3 inch rainfall totals are possible this afternoon,
especially for locations west of the I-95 corridor. Locally higher
totals will be possible for locations near the I-75 corridor late
this afternoon and early this evening, and the Weather Prediction
Center has included our entire area within a marginal risk for
excessive rainfall amounts through the weekend. Localized flooding
remains a distinct hazard, especially if downpours train or
backbuild over urban or normally flood prone locations. Inland
locations such as Lake City, Gainesville, Ocala, Palatka, Waycross
and Jesup appear to be at the greatest risk for urban flooding
this afternoon and evening. Widespread heavy downpours will be
possible along the I-75 corridor again on Sunday afternoon and
evening, where the threat for flooding will continue to increase
as conditions become more saturated following daily downpours
during the past week. Flood Watches may become necessary for
portions of the Suwannee Valley and the rest of inland northeast
and north central FL by late in the weekend and early in the
upcoming week.
River rises are occurring along middle and upper portions of the
Santa Fe River, as well as along the St. Marys and upper portions
of the Suwannee River. River levels will continue to climb to
Action stage along the middle and upper Santa Fe this weekend,
with additional rises expected next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 85 72 89 / 30 70 50 80
SSI 77 85 77 88 / 50 80 70 80
JAX 74 86 73 88 / 40 90 70 90
SGJ 75 86 74 88 / 50 80 60 90
GNV 72 85 71 88 / 50 90 70 90
OCF 73 86 73 89 / 60 90 70 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&
In the hours before
Special weather statement, Aug 27, 12:37 PM EST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
137 PM EDT Sat Aug 27 2022
FLZ024-125-225-425-271800-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
137 PM EDT Sat Aug 27 2022
...Strong thunderstorms will impact portions of southwestern Nassau
and northwestern Duval Counties through 200 PM EDT...
At 137 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nassau Village-Ratliff to Cisco Gardens.
Movement was west at 5 mph.
HAZARD...Winds around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Callahan, Jacksonville International Arpt, Cisco Gardens, Nassau
Village-Ratliff, Ratliff, Oceanway, Bryceville, Baldwin and
Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8184 3028 8198 3037 8163 3057 8163
TIME...MOT...LOC 1737Z 093DEG 6KT 3051 8180 3038 8179
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SANDRIKSpecial weather statement, Aug 27, 3:57 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
457 PM EDT Sat Aug 27 2022
FLZ137-272130-
Eastern Putnam FL-
457 PM EDT Sat Aug 27 2022
...A gusty shower will impact portions of southeastern Putnam County
through 530 PM EDT...
At 455 PM EDT, Doppler radar was tracking a gusty shower and
thunderstorm capable of producing a landspout over Fruitland, or
near Pomona Park, moving south at 15 mph.
HAZARD...Landspouts and winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Pomona Park, Fruitland, Welaka and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8168 2934 8166 2936 8166 2937 8167
2937 8172 2950 8169 2951 8159 2936 8154
2932 8168
TIME...MOT...LOC 2055Z 003DEG 13KT 2946 8164
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYLocal storm report, Aug 27, 4:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT SAT AUG 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM WATER SPOUT 7 NNE FLAGLER BEACH 29.57N 81.08W
08/27/2022 AMZ454 FL PUBLIC
WATER SPOUT SIGHTED OFF THE COAST OF FLAGLER
COUNTY NORTH OF BEVERLY BEACH. REPORT
SUBMITTED THROUGH SOCIAL MEDIA.
&&
ABLocal storm report, Aug 27, 4:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT AUG 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM WATER SPOUT 7 NNE FLAGLER BEACH 29.57N 81.08W
08/27/2022 AMZ454 FL PUBLIC
CORRECTS PREVIOUS WATER SPOUT TIME OF REPORT
FROM 7 NNE FLAGLER BEACH. WATER SPOUT
SIGHTED OFF THE COAST OF FLAGLER COUNTY
NORTH OF BEVERLY BEACH. REPORT SUBMITTED
THROUGH SOCIAL MEDIA.
&&
ABHeavy Rain, Marion
- When
- August 27, 4:30 PM EST to 8:30 PM EST
- Where
- Marion County, 1.39 mi ENE of Dallas
- Reported by
- Public
- Coordinates
- 28.980, -82.010
Personal weather site KLSUMME106 measured 4.38 inches. The heaviest rain fell between 530 pm and 7 pm EDT. Surrounding sites measured 3.5 to 4 inches of rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 27, 2022$2.9 million · EF0 · 14 events
- Flash Flooding and Avalanche in Arizona, August 27, 2022$55,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Iowa, August 27 to 28, 2022$30,000 · 1 in hail · 10 events
- Damaging Winds in Iowa, August 27, 2022$5,000 · 74 kt wind · 7 events
- Flooding in Puerto Rico, August 27 to 31, 20226 events
- Damaging Winds in Iowa, August 27, 2022$6,000 · 3 events
- Flash Flooding in Arizona, August 27, 20222 events
- Damaging Winds in Montana, August 27, 202255 kt wind · 2 events
- Flash Flooding in Texas, August 27, 20222 events
- Waterspout in South Atlantic Coastal Waters, August 27, 20221 event
- Rip Current in North Carolina, August 27, 20221 event
- Wildfire in New York, August 27 to 31, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047699.